Vibrations of finite one dimensional chains

Mathews, P. M. (1963) Vibrations of finite one dimensional chains Journal of Applied Mathematics and Mechanics, 43 (10-11). pp. 485-492. ISSN 0044-2267

Full text not available from this repository.

Official URL:

Related URL:


It is shown that by introducing generating functions for the vibration amplitudes of atoms in a linear chain, one can reduce the determination of the normal modes and proper frequencies of the chain to a purely algebraic problem. The method is illustrated by applying it to the study of the vibrations of a finite diatomic linear chain of atoms interacting through nearest-neighbour Hooke's law forces. The results are discussed and compared with earlier work on the problem. The possibility of extension of the method to more general situations is indicated.

Item Type:Article
Source:Copyright of this article belongs to John Wiley and Sons.
ID Code:81161
Deposited On:04 Feb 2012 11:23
Last Modified:04 Feb 2012 11:23

Repository Staff Only: item control page